MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R50
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: cholecystectomy.Procedure performed: [translation]: balloon does not inflate.We took a new trocar.Beginning of intervention, no clinical consequences.Additional information received by email from applied medical representative on 2-dec-21: name of procedure being performed: cholecystectomy.Date of incident: (b)(6) 2021.The balloon malfunction was noticed before use.There was no damage to the balloon or the balloon inflation port.This was not a robotic case.Metal retractors were used.No sharp instrument come into contact with the balloon.Type of intervention: change of device.Patient status: no clinical consequences.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Procedure performed: cholecystectomy.Procedure performed: [translation]: balloon does not inflate.We took a new trocar.Beginning of intervention, no clinical consequences.Additional information received by email from applied medical representative on 2-dec-2021: name of procedure being performed: cholecystectomy.Date of incident: (b)(6) 2021.The balloon malfunction was noticed before use.There was no damage to the balloon or the balloon inflation port.This was not a robotic case.Metal retractors were used.No sharp instrument come into contact with the balloon.Type of intervention: change of device.Patient status: no clinical consequences.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of balloon leakage.Upon closer inspection, the distal glue line was separated from the cannula and fragmented.Based on the condition of the returned unit, the balloon leakage was due to distal glue separation, likely caused by a weak bond to the cannula.However, the exact root cause of distal glue fragmentation is unknown.Based upon the initial description of the event, the event of balloon leakage is not reportable as it is unlikely to cause or contribute to death or serious injury.However, based on the evaluation of the returned unit, applied medical has determined that this event is reportable due to the glue line fragmentation.
 
Event or Problem Description
Procedure performed: cholecystectomy.Procedure performed: [translation]: balloon does not inflate.We took a new trocar.Beginning of intervention no clinical consequences additional information received by email from applied medical representative on (b)(6) 2021: name of procedure being performed: cholecystectomy.Date of incident: (b)(6) 2021.The balloon malfunction was noticed before use.There was no damage to the balloon or the balloon inflation port.This was not a robotic case.Metal retractors were used.No sharp instrument come into contact with the balloon.Intervention: change of device.Patient status: no clinical consequences.

Brand Name
C0R50, 12X130 KII BALLOON BLNT TIP 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13052503
Report Number2027111-2021-00786
Device Sequence Number17115726
Product Code GCJ
UDI-Device Identifier00607915116460
UDI-Public(01)00607915116460(17)240830(30)01(10)1420397
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060629
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberC0R50
Device Catalogue Number101473806
Device Lot Number1420397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAL RETRACTORS.
Patient SexPrefer Not To Disclose